Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 262, NWS Tulsa, OK

August 5, 2015Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 5, 2015, 8:19 PM CDT for Madison County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2015, 8:19 PM CDT (01:19 UTC)
Expired
Aug 5, 2015, 8:45 PM CDT
In force
26 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 98 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WUUS54 KTSA 060119
SVRTSA
ARC087-060145-
/O.NEW.KTSA.SV.W.0262.150806T0119Z-150806T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT WED AUG 5 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MADISON COUNTY IN NORTHWESTERN ARKANSAS...

* UNTIL 845 PM CDT

* AT 819 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
  OF JAPTON...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HUNTSVILLE...PETTIGREW...JAPTON...AURORA...BOSTON...WITTER...
  GEORGETOWN...DUTTON...WEATHERS AND RED STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3593 9349 3592 9351 3588 9351 3588 9352
      3583 9352 3576 9360 3577 9364 3597 9390
      3611 9375 3596 9348
TIME...MOT...LOC 0119Z 312DEG 18KT 3599 9376 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
854 
WWUS54 KTSA 060134
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT WED AUG 5 2015

ARC087-060145-
/O.CON.KTSA.SV.W.0262.000000T0000Z-150806T0145Z/
MADISON AR-
834 PM CDT WED AUG 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN MADISON COUNTY...

AT 834 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF BOSTON...MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PETTIGREW...BOSTON...WITTER...DUTTON AND RED STAR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3587 9376 3600 9361 3593 9350 3592 9351
      3588 9351 3588 9352 3583 9352 3576 9360
      3577 9364
TIME...MOT...LOC 0134Z 315DEG 35KT 3589 9363 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:35 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 5, 6:35 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT WED AUG 5 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WHILE AN ISOLATED SHOWER OR THUNDERSTORM CAN NOT BE RULED OUT
ANYWHERE...THE GREATEST CHANCE WILL BE AT THE NORTHWEST ARKANSAS
TERMINALS TONIGHT. VFR CONDITIONS WILL PREVAIL OUTSIDE OF ANY
STORMS.

&&

.PREV DISCUSSION... /ISSUED 256 PM CDT WED AUG 5 2015/

DISCUSSION...

MORNING AND EARLY AFTERNOON THUNDERSTORM COMPLEX PUSHED A LITTLE
FARTHER SOUTH AND EAST THAN EXPECTED EARLIER TODAY...LEAVING A
FAIRLY SUBSTANTIAL OUTFLOW BOUNDARY ACROSS SOUTHEAST OKLAHOMA.
MESOANALYSIS INDICATES MLCAPE VALUES ON THE ORDER OF 1500-2500
J/KG ALONG AND SOUTH OF THE BOUNDARY...WHICH IS MORE THAN
SUPPORTIVE OF A SEVERE WEATHER THREAT THIS AFTERNOON. MORE STABLE
CONDITIONS ARE LOCATED ACROSS NORTHEAST OKLAHOMA...BUT AMPLE
SUNSHINE DUE TO THE EARLIER PASSAGE OF THE COMPLEX IS LEADING TO
SOME DESTABILIZATION. A HEALTHY CU FIELD IS EVIDENT ON SATELLITE
VERY NEAR THE AFOREMENTIONED OUTFLOW BOUNDARY...AND ALTHOUGH
ISOLATED DEVELOPMENT WILL BE POSSIBLE TO ITS NORTH...THIS BOUNDARY
WILL SERVE AS A FOCUS FOR THE MOST COHERENT DEVELOPMENT. DCAPES IN
THE 1000-1500 J/KG RANGE WILL SUPPORT DAMAGING WINDS AS THE MAIN
SEVERE WEATHER THREAT...WITH LARGE HAIL A SECONDARY THREAT. WITH
THE PRESENCE OF THE BOUNDARY...A VERY SMALL TORNADO THREAT WILL
ALSO EXIST FOR ANY STORMS ABLE TO INTERACT WITH IT. MOST OF THE
ACTIVITY WILL DIMINISH WITH SUNSET...ALTHOUGH STORMS MAY CONTINUE
IN PARTS OF NORTHWEST ARKANSAS AFTER MIDNIGHT...DUE TO THEIR
PROXIMITY TO THE UPPER LEVEL SUPPORT.

UPPER LEVEL RIDGING WILL CONTINUE TO BUILD INTO THE AREA TOWARD
THE WEEKEND...LEADING TO A RESURGENCE IN THE HEAT AND
HUMIDITY...AND A DECREASE FROM SOUTHWEST TO NORTHEAST IN THE
THUNDERSTORM CHANCES. TONIGHTS THUNDERSTORM ACTIVITY AND
UNCERTAINTY ABOUT EVENTUAL BOUNDARY LOCATIONS ALSO LEADS TO SOME
UNCERTAINTY IN HIGHS AND MAXIMUM HEAT INDICES FOR TOMORROW. HEAT
INDICES MOST LIKELY TO MEET ADVISORY CRITERIA GENERALLY ALONG AND
WEST OF 75 IN NORTHEAST OKLAHOMA...AND MOST OF SOUTHEAST
OKLAHOMA...SO WILL ISSUE ONE FOR THESE AREAS TOMORROW. DEPENDING
ON HOW THE OVERNIGHT CONVECTION EVOLVES...MORE COUNTIES MAY NEED
TO BE ADDED BY THE MID SHIFT. IT/S PRETTY MUCH A GIVEN THAT
ADDITIONAL HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS WILL BE
REQUIRED INTO EARLY NEXT WEEK. AS A SIDE NOTE...TULSA MAY SEE ITS
FIRST TRIPLE DIGIT HIGHS OF THE YEAR THIS WEEKEND.

THE RIDGE MAY BEGIN TO RETROGRADE WESTWARD A BIT TOWARD THE MIDDLE
OF NEXT WEEK...WHICH COULD LEAD TO A COOLDOWN AND MAYBE SOME RAIN
CHANCES. MID RANGE MODELS ARE NOT IN TOTAL AGREEMENT ON THIS
SOLUTION SO THIS IS NOT A FOREGONE SCENARIO AT THIS POINT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 1 PM TO 8 PM CDT THURSDAY FOR OKZ049-053>055-
     059-060-064>067-070-071-073>076.

     HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ049-053-064>066-
     071-073.

AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Aug 5, 5:08 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT WED AUG 5 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 PM CDT WED AUG 5 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...VERY LIMITED.
	AREA...ALONG AND NEAR INTERSTATE 40.
	ONSET...THIS EVENING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MAINLY SOUTH OF HIGHWAY 412 .
	ONSET...THIS EVENING.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...SOUTHWEST OF A TULSA TO FORT SMITH LINE.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...EAST CENTRAL OKLAHOMA.

DISCUSSION...
AN OUTFLOW BOUNDARY FROM EARLY MORNING THUNDERSTORMS REMAINS IN
PLACE FROM CENTRAL OKLAHOMA THROUGH WEST CENTRAL ARKANSAS THIS
AFTERNOON. HOT...HUMID AND VERY UNSTABLE AIR RESIDES ALONG AND
SOUTH OF THE BOUNDARY...AND SHOULD ANY STORMS DEVELOP NEAR THIS
BOUNDARY...THERE WILL BE A RISK OF SEVERE WEATHER IN THE FORM OF
DAMAGING DONWBURST WINDS. A VERY LIMITED TORNADO RISK WOULD ALSO
BE PRESENT WITH ANY STORMS THAT INTERACT WITH THE BOUNDARY.
ELSEWHERE...ISOLATED STORMS WILL REMAIN POSSIBLE THROUGH THE
EVENING BUT WITH VERY LITTLE SEVERE WEATHER THREAT AS THE AIRMASS
NORTH OF THE BOUNDARY REMAINS LESS UNSTABLE. ANY STORMS THAT MAY
DEVELOP SHOULD DIMINISH BY LATE THIS EVENING.

HEAT INDEX VALUES OF 100 TO 110 DEGREES WILL ALSO CONTINUE THROUGH
EARLY THIS EVENING IN MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY THROUGH SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
A FEW LINGERING SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE INTO
THURSDAY. OTHERWISE...A WARMING TREND WILL DEVELOP WITH HOT AND
HUMID CONDITIONS THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS A
RIDGE OF HIGH PRESSURE ALOFT BUILDS OVER THE REGION. DANGEROUS
HEAT INDICES BETWEEN 105 AND 110 DEGREES OR HIGHER ARE EXPECTED
ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS EACH
AFTERNOON.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 5, 8:08 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT WED AUG 5 2015

ARZ011-060145-
MADISON AR-
808 PM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON COUNTY UNTIL 845
PM CDT...

AT 807 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTH OF JAPTON...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...PETTIGREW...JAPTON...AURORA...BOSTON...WITTER...
GEORGETOWN...DUTTON...WEATHERS AND RED STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3583 9353 3582 9352 3576 9352
      3577 9365 3599 9393 3613 9379 3596 9347
      3595 9347
TIME...MOT...LOC 0107Z 309DEG 22KT 3602 9379

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:08 PM CDTSpecial Weather StatementTSAMadison37 min
Aug 5, 8:46 PM CDTSpecial Weather StatementTSAFranklin44 min
Aug 5, 9:07 PM CDTSevere Thunderstorm WarningTSAFranklin23 min
Aug 5, 11:50 PM CDTSevere Thunderstorm WarningTSASebastian25 min
Aug 6, 12:21 AM CDTSpecial Weather StatementTSACrawford24 min
Aug 6, 1:32 AM CDTSpecial Weather StatementTSASebastian28 min
Aug 6, 1:48 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian42 min
Aug 6, 2:41 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.